Alert archive / Texas / Severe Thunderstorm Warnings in 2002
Severe Thunderstorm Warning 180, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at Jun 26, 2002, 6:23 PM CDT for Milam County, Texas. It was in force for 37 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Jun 26, 2002, 6:23 PM CDT (23:23 UTC)
- Expired
- Jun 26, 2002, 7:00 PM CDT
- In force
- 37 min
- Issued by
- NWS Fort Worth, TX
- Area
- Counties, with a storm outline in the text
County Milam County, TX
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 11.4 hours before the alert went out and 229 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1208 J/kg
- Mixed-layer CIN
- -55 J/kg
- Mixed-layer LCL
- 974 m above ground
- 0-6 km bulk shear
- 38 kt
- 0-1 km storm-relative helicity
- 2 m²/s²
- 0-3 km storm-relative helicity
- 69 m²/s²
- Significant tornado parameter
- 0.2
- Supercell composite
- 1.5
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 26, 6:02 PM CDT, 21 minutes earlier.
Area forecast discussion, Jun 26, 6:02 PM CDT, 21 minutes before
AREA FORECAST DISCUSSION...UPDATED FOR AVIATION NATIONAL WEATHER SERVICE FORT WORTH TX 602 PM CDT WED JUN 26 2002 BUSY AFTERNOON FOR TAFS WITH TSRA AFFECTING METROPLEX AND KACT SITES. FOR UPCOMING PACKAGE...WILL CONTINUE TEMPO GROUPS FOR TSRA UNTIL 01-02Z FOR METROPLEX TAFS AND UNTIL 03Z AT KACT. AS TSRA DISSIPATES...SHOULD SEE CLOUDS GRADUALLY THIN OUT OVERNIGHT. MODELS DEPICT INVERTED TROF/WEAK BOUNDARY CONTINUING OVER AREA ON THU. WEAK UPPER LOW TO CONTINUE JUST EAST OF CWA AS WELL. HOWEVER...SURFACE FOCUSING AND UPPER FORCING DONT APPEAR AS STRONG TOMORROW. EXPECT SOME SHRA/TSRA ACROSS AREA TOMORROW...BUT WILL HOLD OFF ON PROB GROUPS IN LATTER TIMES OF TAFS DUE TO COVERAGE UNCERTAINTIES. ..06.. 203 PM CDT PUBLIC DISCUSSION... NOT A TON OF CHANGES IN THE CURRENT FORECAST AS H5 LOW CONTINUES TO SPIN ACROSS NE TX. WE WILL HOWEVER START TO SEE LESSENING CHANCES FOR PRECIPITATION THE NEXT COUPLE OF DAYS...AT LEAST FOR THE CENTRAL AND WESTERN ZONES...AS H5 LOW OPENS UP...WEAKENS A BIT...AND SLIDES A LITTLE EAST. THIS WILL ALSO ALLOW TEMPS TO NUDGE UP A COUPLE OF DEGREES. THERE IS ALSO SOME QUESTION ABOUT A POSSIBLE MCS MOVING SOUTH OUT OF THE PLAINS AND INTO WEST TEXAS. NOT A LOT OF CONFIDENCE IN THIS ATTM...BUT WILL NOT LIMIT STORMS TO THIS EVENING IN CASE THIS OCCURS. FURTHER IN THE SHORT TERM... H5 RIDGE BECOMES MORE ESTABLISHED ACROSS THE CENTRAL PLAINS...WHILE A GENERAL WEAK TROUGH...WITH TROPICAL MOISTURE LINGERS ACROSS EAST TEXAS AND LA. AS LONG AS THE TROUGH AND MOISTURE REMAIN...PRECIP CHANCES WILL ALSO LINGER...BUT MAINLY FOR THE AFTERNOON AND EVENING HOURS. FCSTID = 80 DFW 69 92 71 92 / 30 20 20 20 ACT 70 93 71 93 / 30 20 20 20 .FWD... TX...NONE.
In the hours before
Special weather statement, Jun 26, 3:25 PM CDT, 2 hours 58 minutes before
TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-271000- HAZARDOUS WEATHER OUTLOOK FOR NORTH TEXAS NATIONAL WEATHER SERVICE FORT WORTH TX 325 PM CDT WED JUN 26 2002 SCATTERED THUNDERSTORMS WILL CONTINUE THROUGH TONIGHT OVER NORTH TEXAS...BUT ATMOSPHERIC CONDITIONS ARE NOT FAVORABLE FOR ORGANIZED SEVERE WEATHER. THE GREATEST THREAT FROM THESE STORMS WILL BE LIGHTNING. IN ADDITION...THE SLOW MOVEMENT OF THE STORMS MAY CAUSE EXCESSIVE RUNOFF...ESPECIALLY IN URBAN AREAS...AND A FEW OF THE STORMS MAY CONTAIN SMALL HAIL AND HIGH WINDS.
The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 4:55 PM CDT | Severe Thunderstorm Warning | FWD | Bell | 35 min |
| Jun 26, 6:30 PM CDT | Severe Thunderstorm Warning | FWD | Falls | 45 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2002Every severe thunderstorm warning in 2002
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.